Should I wait to get pregnant after starting progesterone for luteal phase defect?

by Liz
(Ohio)

I suffered a miscarriage at 7 weeks five months ago. Since then, my midwife and I worked together to discover that I have low progesterone. My level last month was a 5. She started me on 200mg compounded suppositories- 100mg morning and night.

She told me I need to use the suppositories for three months before trying to get pregnant. I really don't want to wait and cannot find any research or anecdotal stories to back up that approach. Do you have any guidance for me?

Thanks,

Liz

Comments for Should I wait to get pregnant after starting progesterone for luteal phase defect?

Click here to add your own comments

Nov 30, 2014
Should I wait to get pregnant after starting progesterone for luteal phase defect?
by: Wray

Hi Liz Your midwife is a wise woman. Please see our page on Pregnancy, and another here. Take care Wray

Dec 05, 2014
Follow up question
by: Liz

Thanks Wray. Can I ask your thoughts on some side effects I'm having to the progesterone?

I'm on 200mg in my luteal phase and since starting treatment my already bad insomnia has gotten completely out of control. I never got that sleepy feeling from the progesterone. Instead I would feel a rush of cortisol after taking it and then would be completely wired for hours after. It got slightly better once I split my dose to morning and night.

I thought once I stopped taking it and I started my period, that I would feel better, but it's only gotten even worse. I am getting 2-4 fitful hours of sleep a night and am feeling so desperate.

Thank you in advance for your thoughts.

Liz

Dec 05, 2014
Sorry, me again
by: Liz

Hi Wray,

Sorry I'm back. It's 4am here and I'm obsessing with figuring out how to sleep and feel normal again.

In researching on this site, it seems like the thinking is I am still estrogen dominant and the 200 mg/day was not enough. That makes sense to me given that my symptoms got much worse after starting progesterone, got slightly better as I continued into week two of my treatment and then have gotten way way worse once I stopped on day 28.

I ordered some Pro-gest from your site. My question is, should I supplement with pro-gets in addition to my compounded suppositories next cycle? Will taking progesterone for two weeks on, two weeks off ever get me to the point where I'm no longer estrogen dominant? And what can I do in my two weeks off to be able to sleep and feel somewhat normal?

I am also going to call my midwife tomorrow to set up an appointment and have a consultation with a compounding pharmacist who is an expert in bio hormone replacement, but that is not until Dec 30.

Thank you for helping me. I feel like a crazy person, but my quality of life is just really poor right now with this lack of sleep and anxiety.

Liz

Dec 05, 2014
Correction
by: Liz

Sorry, I meant nat-pro, not pro-gest.

Dec 11, 2014
Follow up question
by: Wray

Hi Liz Please see our page on Oestrogen Dominance, this will explain your wired feeling. Progesterone ramps up oestrogen, until progesterone becomes dominant. Stopping it for your period would make you feel worse, it's the drop in progesterone causing this. Please read that page I gave you on pregnancy. It explains how to use it. I also feel you will need more than 200mg/day, judging by your reaction to it. Take care Wray

Dec 13, 2014
Sorry, me again
by: Wray

Hi Liz I don't think you should stop and start the progesterone, this only exacerbates things. There is info on how to use the cream on our pregnancy page which I've given you. I feel you should use it daily for 3 months, or until stable. The 200mg/day is probably insufficient, due to the adverse symptoms you're getting. So you could increase to say 300 or 400mg/day and see how you get on. Once you feel stable please reduce very slowly, no more than 16-32mg per reduction. It is a question of experimenting. Please look at a page we have on sleep problems. I've given an answer to PJG at the bottom of the page. Maybe you could try some of the suggestions I've made. Take care Wray

Dec 19, 2014
Thank you
by: Anonymous

Wray- I just wanted to circle back and tell you that I started the suppositories again, but also supplemented with 100-200 mg Natpro, and I feel so much better. I'm sleeping like a rock now.

I asked my compounding pharmacist about it and she said I was probably so deficient that when I started taking progesterone, it "jolted" my system. I'm so happy to be feeling better.

Thank you for taking the time to share your thoughts with me. I appreciate your time!

Liz

Dec 30, 2014
Should I wait to get pregnant after starting progesterone for luteal phase defect?
by: Wray

Hi Liz So pleased things are looking up, I hope they continue that way! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...